Alert archive / Idaho / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 21, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 26, 2024, 3:03 PM MDT for Boise County, Gem County, Valley County, Idaho. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2024, 3:03 PM MDT (21:03 UTC)
- Expired
- Jun 26, 2024, 3:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Boise County, ID, Gem County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 64 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:10 PM MDT | HAIL 0.75 | 4 S Ola, ID | DELAYED REPORT: Penny-size hail reported well north of the main core of a strong storm. |
| Jun 26, 3:30 PM MDT | HAIL 0.75 | Crouch, ID | Corrects previous hail report from Crouch. |
| Jun 26, 3:30 PM MDT | HAIL 1.25 | 1 Nnw Garden Valley, ID | |
| Jun 26, 3:30 PM MDT | HAIL 1.75 | Crouch, ID | Via Social Media. |
| Jun 26, 3:30 PM MDT | HAIL 2 | 1 Nnw Garden Valley, ID | Killed 2 ducklings. |
| Jun 26, 3:34 PM MDT | HAIL 0.88 | Garden Valley, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027
WUUS55 KBOI 262103
SVRBOI
IDC015-045-085-262145-
/O.NEW.KBOI.SV.W.0021.240626T2103Z-240626T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boise ID
303 PM MDT Wed Jun 26 2024
The National Weather Service in Boise has issued a
* Severe Thunderstorm Warning for...
Northwestern Boise County in southwestern Idaho...
Southwestern Valley County in southwestern Idaho...
Southeastern Gem County in southwestern Idaho...
* Until 345 PM MDT..
* At 303 PM MDT, a severe thunderstorm was located near Sweet, or 15
miles northeast of Emmett, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts. Blowing dust
significantly reducing visibilities.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Banks around 310 PM MDT.
Garden Valley and Crouch around 330 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4394 11634 4411 11643 4430 11592 4404 11579
TIME...MOT...LOC 2103Z 249DEG 26KT 4405 11630
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KA1 follow-up statement
915
WWUS55 KBOI 262128
SVSBOI
Severe Weather Statement
National Weather Service Boise ID
328 PM MDT Wed Jun 26 2024
IDC045-262138-
/O.CAN.KBOI.SV.W.0021.000000T0000Z-240626T2145Z/
Gem ID-
328 PM MDT Wed Jun 26 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4402 11607 4419 11619 4429 11592 4404 11579
4403 11584
TIME...MOT...LOC 2128Z 248DEG 28KT 4413 11602
$$
IDC015-085-262145-
/O.CON.KBOI.SV.W.0021.000000T0000Z-240626T2145Z/
Boise ID-Valley ID-
328 PM MDT Wed Jun 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHWESTERN BOISE AND SOUTHWESTERN VALLEY COUNTIES...
At 328 PM MDT, a severe thunderstorm was located over Crouch, or 20
miles west of Lowman, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Garden Valley and Crouch around 330 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4402 11607 4419 11619 4429 11592 4404 11579
4403 11584
TIME...MOT...LOC 2128Z 248DEG 28KT 4413 11602
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
STWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:59 PM MDT, 4 minutes earlier.
Area forecast discussion, Jun 26, 2:59 PM MDT, 4 minutes before
Area Forecast Discussion
National Weather Service Boise ID
259 PM MDT Wed Jun 26 2024
.SHORT TERM...Tonight through Friday night...Scattered showers
and thunderstorms continue to intensify with the afternoon
heating. A severe storm near Nyssa has caused significant wind
damage already and radar indicated 2" hail in the core of the
storm. Similiar storms expected to form this afternoon, with the
peak heating of the day. With high temperatures in the mid 90s
in the lower valleys today, CAPE values reach 1000-1500 j/kg
this afternoon along with sufficient effective bulk shear
(30-40kts) for strong and organized thunderstorms. High
resolution guidance also shows storms with rotating updrafts
capable of up to 1-2" hail this afternoon. Main threat will be
wind gusts up to 50-60kts with significant DCAPE of 1500 j/kg,
and heavy rain. Some storms may produce ponding of water, as
storm motions will be 10-20kts. Severe storm threat will slowly
wind down this evening, but thunderstorm threat will continue
into the night over the central ID mountains. Drier air will
move in from the west by Thursday morning, with about 15 degrees
of cooling on Thursday afternoon compared to today's highs. Cool
northwest flow will continue into Friday with temperatures
around 5 degrees below normal.
.LONG TERM...Saturday through Wednesday...A shortwave ridge will
move over the area on Saturday, with temperatures rising back
into the mid 90s in the lower valleys. A trough off the Pacific
NW coast enhance the threat of showers and thunderstorms on
Saturday and Sunday. Westerly flow thereafter will keep
temperatures at or slightly above normal.
&&
.AVIATION...Mostly VFR with mid/high level clouds, with isolated to
scattered IFR in showers/thunderstorms across SE Oregon and SW
Idaho, continuing through the evening on the Idaho side. Outflow
gusts 30-55 kt, blowing dust and large hail possible. Hot
daytime temperatures will increase density altitude today.
Surface winds: SE to SW 10-20 kt with gusts to 25-35 kt in E
Oregon and near NV/ID border through 27/03Z. Winds aloft at
10kft MSL: SW 15-30 kt.
KBOI...Mostly VFR with mid/high level clouds. A 40% chance of
showers/thunderstorms hitting terminal between 26/18Z and 27/00Z,
with outflow gusts of 30-45 kt possible. Surface winds outside of
storms: NE-SE 5-15 kt, transitioning to NW this evening. Hot daytime
temperatures will increase density altitude today.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 9 PM MDT this evening IDZ401-402.
OR...Red Flag Warning until 9 PM MDT /8 PM PDT/ this evening
ORZ636-637.
&&
www.weather.gov/Boise
Interact with us via social media:
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...KA
LONG TERM....KA
AVIATION.....SPIn the hours before
Special weather statement, Jun 26, 1:15 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Boise ID
1215 PM PDT Wed Jun 26 2024
ORZ063-064-261945-
Oregon Lower Treasure Valley OR-Malheur County OR-
1215 PM PDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MALHEUR COUNTY
THROUGH 1245 PM PDT...
At 1215 PM PDT, Doppler radar was tracking a strong thunderstorm over
Shell Rock Butte, or 17 miles west of Parma, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Double Mountain and Shell Rock Butte around 120 PM MDT.
Nyssa around 140 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4404 11710 4392 11697 4387 11698 4386 11702
4384 11702 4366 11734 4377 11744
TIME...MOT...LOC 1915Z 236DEG 28KT 4377 11730
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
STSpecial weather statement, Jun 26, 2:27 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Boise ID
227 PM MDT Wed Jun 26 2024
IDZ014-015-262115-
Upper Treasure Valley ID-Southwest Highlands ID-
227 PM MDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ELMORE AND EAST CENTRAL
OWYHEE COUNTIES THROUGH 315 PM MDT...
At 226 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hot Spring, or 28 miles south of Mountain Home,
moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail. Blowing
dust significantly reducing visibility.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hot Spring around 230 PM MDT.
Hammett around 310 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4261 11590 4277 11600 4299 11549 4274 11534
TIME...MOT...LOC 2026Z 241DEG 29KT 4273 11584
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KALocal storm report, Jun 26, 2:33 PM MDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
233 PM MDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM Hail 4 SE New Plymouth 43.92N 116.76W
06/26/2024 M0.75 Inch Payette ID Trained Spotter
Observer comments on heavy rain and large
hail size Station Elevation: 2344 ft.
&&Local storm report, Jun 26, 2:41 PM MDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
241 PM MDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM Tstm Wnd Dmg 3 SW Nyssa 43.85N 117.04W
06/26/2024 Malheur OR Emergency Mngr
Emergency Manager reports 5-6 power poles
snapped off at the base. Most of the roof on
an onion shed torn off.
&&
STThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:15 PM MDT | Special Weather Statement | BOI | Payette | 30 min |
| Jun 26, 1:32 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Payette | 43 min |
| Jun 26, 2:03 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Gem, Payette | 42 min |
| Jun 26, 2:27 PM MDT | Special Weather Statement | BOI | Owyhee | 48 min |
| Jun 26, 2:33 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 27 min |
| Jun 26, 2:35 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Gem, Payette, Valley | 40 min |
| Jun 26, 2:59 PM MDT | Severe Thunderstorm Warning | BOI | Elmore, Owyhee | 46 min |
| Jun 26, 3:09 PM MDT | Special Weather Statement | BOI | Payette | 36 min |
| Jun 26, 3:33 PM MDT | Special Weather Statement | BOI | Twin Falls | 27 min |
| Jun 26, 3:42 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Valley | 48 min |
| Jun 26, 3:44 PM MDT | Special Weather Statement | BOI | Gooding | 46 min |
| Jun 26, 3:53 PM MDT | Severe Thunderstorm Warning | BOI | Elmore, Gooding, Owyhee, Twin Falls | 37 min |
| Jun 26, 4:17 PM MDT | Special Weather Statement | BOI | Gem | 43 min |
| Jun 26, 4:25 PM MDT | Severe Thunderstorm Warning | BOI | Gooding, Jerome | 65 min |
| Jun 26, 4:25 PM MDT | Severe Thunderstorm Warning | BOI | Boise | 35 min |
| Jun 26, 4:37 PM MDT | Special Weather Statement | BOI | Owyhee | 38 min |
| Jun 26, 4:45 PM MDT | Severe Thunderstorm Warning | BOI | Camas, Elmore | 60 min |
| Jun 26, 5:07 PM MDT | Special Weather Statement | BOI | Boise | 53 min |
| Jun 26, 5:55 PM MDT | Special Weather Statement | BOI | 65 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.